Missouri, 2020Damaging Winds in Missouri, July 1, 2020
July 1, 2020 · NWS SGF · 3 events in 3 counties and zones
During the morning hours, the tail end of a mesoscale convective complex moved southeastward from the Central Plains into central and south-central Missouri through the early afternoon. Heavy rain fell in a band from Warsaw through Marshfield to Gainesville, with accumulations of one to two inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the morning hours, the tail end of a mesoscale convective complex moved southeastward from the Central Plains into central and south-central Missouri through the early afternoon. Heavy rain fell in a band from Warsaw through Marshfield to Gainesville, with accumulations of one to two inches. Isolated reports of thunderstorm wind damage to trees and power lines were received from Camden, Pulaski, Ozark, and Phelps counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 1, 5:09 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 5:09 AM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
609 AM CDT Wed Jul 1 2020
.SYNOPSIS...
Issued at 240 AM CDT Wed Jul 1 2020
MCS over eastern Nebraska was now beginning to make the turn to
the southeast into the better instability axis. CAMS models show
this occurring, but with differing solutions on how much of the
CWA is affected by the convection this morning. Still have the
weak low trapped underneath an upper ridge over the mid/upper
Mississippi valley region. Southwesterly low level jet across the
plains and into western MO and significant ML CAPES over 4000 j/kg
over eastern KS. The main focus for today will be the evolution of
the ongoing MCS and then with heat index values this afternoon.
The remainder of the forecast will also be on low precipitation
chances and with the heat / heat index.
&&
.SHORT TERM...(Today and tonight)
Issued at 240 AM CDT Wed Jul 1 2020
NAMNest takes the MCS all the way across our eastern counties
through the morning and into the early afternoon while HRRR mainly
clips the northeast CWA this morning and then the outflow
reignites some convection, but mainly south of the CWA later this
afternoon. Believe the answer probably lies somewhere in the
middle. Have the higher pops in the eastern CWA today (not high
enough if the NAMNest verifies) which is indicated by all the
models as stronger capping inversion will be over the western CWA.
Will monitor the evolution of the MCS during the remainder of the
overnight and may need to up pops depending on that evolution.
There is a marginal risk of severe storms today in the eastern CWA
with wind gusts up to 60 mph and hail up to quarter size. Western
CWA looks downright hot today with highs in the mid 90s and heat
index values from 102 to 108. Heat advisory which was issued on
the day shift yesterday still looks valid and at this point
probably not extended to the east given the MCS heading to the
southeast towards the eastern Ozarks later this morning. That will
keep temperatures there cooler in the upper 80s to around 90.
For tonight, the convection should be much more spotty. Models do
develop some convection in southeast Kansas and push it into
western MO along a frontal boundary nearly stationary over the
area. Not real gung-ho on this with the upper ridge and capping
inversion over the area. For now am keeping things dry in the west
tonight with lows in the mid 70s and upper 60s to low 70s in the
east.
.LONG TERM...(Thursday through Tuesday)
Issued at 240 AM CDT Wed Jul 1 2020
It looks like another hot day in the west and another heat
advisory will likely be needed at least there for Thursday. Will
let the day shift take a look at another round of models to make
that call. Will probably see some scattered convection again,
especially during the afternoon with the better chances in the
eastern Ozarks.
Will likely see more scattered convection continue into Friday,
but will be less likely heading into Saturday as moisture levels
decrease. Highs will be slightly cooler with readings from the
upper 80s to low 90s and then low to mid 90s for the first part of
next week. Can't rule out diurnal thunderstorm chances just about
every day, however coverage doesn't appear to be significant at
this time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 605 AM CDT Wed Jul 1 2020
For the 12z TAFS...Convective complex heading into central
Missouri early this morning should remain northeast of the
forecast points. Warm mid level temperatures will likely keep
convection at bay at the TAF sites, at least chances are too low
to consider mentioning in forecast for now. May see some wind
gusts up to 20 kts at JLN this afternoon. Otherwise, expecting VFR
conditions through the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 8 PM CDT this evening for
MOZ066>068-077>080-088>091-093>096-101>105.
KS...Heat Advisory from noon today to 8 PM CDT this evening for
KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Jul 1, 2:42 AM CST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
342 AM CDT Wed Jul 1 2020
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
342 AM CDT Wed Jul 1 2020
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited hail risk.
Limited thunderstorm wind damage risk.
Limited flooding risk.
Elevated lightning risk.
Significant excessive heat risk.
DISCUSSION...
A thunderstorm complex is expected to dive southeast and affect
portions of the eastern Ozarks this morning into the early
afternoon. Some wind gusts up to 60 mph along with small hail
will be possible, along with very heavy rain and the potential
for some localized flooding.
A heat advisory is in effect for western Missouri into
southeast Kansas where heat index values of 102 to 108 will be
possible this afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Heat index values of 100 to 110 degrees will again be possible
on Thursday. The hottest conditions are expected across
southeastern Kansas and western Missouri. Very warm and humid
conditions will then persist into the upcoming holiday weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Special weather statement, Jul 1, 6:08 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
708 AM CDT Wed Jul 1 2020
MOZ055-011300-
Benton MO-
708 AM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY UNTIL 800 AM CDT...
At 708 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Deepwater, or 10 miles east of Clinton, moving east at
30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Lincoln...
Cole Camp... Palo Pinto...
Lakeview Heights... Brandon...
Crockerville... Zora...
Racket... Edmonson...
Mora... Hastain...
Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3853 9307 3816 9308 3820 9351 3821 9353
3824 9353 3851 9351 3851 9330 3854 9329
TIME...MOT...LOC 1208Z 270DEG 24KT 3831 9359
HatchSpecial weather statement, Jul 1, 6:31 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
731 AM CDT Wed Jul 1 2020
MOZ055-067-068-011315-
Benton MO-Hickory MO-St. Clair MO-
731 AM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...SOUTHERN BENTON AND
EASTERN ST. CLAIR COUNTIES UNTIL 815 AM CDT...
At 731 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Lowry City, or 13 miles southwest of Warsaw, moving
east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pomme De Terre State Park... Truman Lake...
Pomme de Terre Lake... Hermitage...
Wheatland... Preston...
Cross Timbers... Vista...
Gerster... Quincy...
Harper... Fristoe...
Iconium... Knobby...
Edwards...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3819 9306 3804 9306 3803 9307 3790 9307
3791 9318 3789 9319 3791 9367 3820 9365
3821 9356
TIME...MOT...LOC 1231Z 270DEG 24KT 3812 9358
HatchSpecial weather statement, Jul 1, 7:08 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
808 AM CDT Wed Jul 1 2020
MOZ056-057-068-069-080-081-011400-
Dallas MO-Camden MO-Miller MO-Hickory MO-Laclede MO-Morgan MO-
808 AM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKORY...NORTHERN
DALLAS...MILLER...NORTHWESTERN LACLEDE...CAMDEN AND SOUTHEASTERN
MORGAN COUNTIES UNTIL 900 AM CDT...
At 808 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Versailles to near Laurie to near Hermitage.
Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Pomme de Terre Lake...
Eldon... Osage Beach...
Camdenton... Versailles...
Village of Four Seasons... Lake Ozark...
Laurie... Sunrise Beach...
Urbana... Macks Creek...
Linn Creek... Preston...
Tuscumbia... Barnett...
Gravois Mills... Olean...
LAT...LON 3849 9270 3843 9262 3842 9241 3834 9240
3832 9226 3812 9234 3780 9256 3784 9331
3806 9310 3807 9306 3809 9306 3818 9296
3853 9287
TIME...MOT...LOC 1308Z 293DEG 33KT 3844 9282 3816 9290 3789 9325
PerezThunderstorm Wind, Camden
- When
- July 1, 7:30 AM CST
- Where
- Camden County, 1.77 mi WNW of Neongwah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.040, -92.830
A tree was reported down on a power line. The weather station in Camdenton reco0rded a maximum wind gust of 43 mph.
Thunderstorm Wind, Pulaski
- When
- July 1, 7:57 AM CST
- Where
- Pulaski County, 1.09 mi E of Richland Muni Arpt to 1.28 mi E of Richland Muni Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.870, -92.380
A tree was reported down on Highway 133. The nearby weather station only recorded wind gusts of 35 and 45 mph.
Thunderstorm Wind, Ozark
- When
- July 1, 11:00 AM CST
- Where
- Ozark County, 0.69 mi N of Tecumseh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 36.590, -92.280
The electric cooperative reported limbs and power lines down near Tecumseh.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Georgia, July 1 to 3, 20201 death · 1 injured · $5,000 · 50 kt wind · 14 events
- Heat in Oklahoma, July 1 to 3, 20201 death · 1 event
- Rip Current in California, July 1, 20201 death · 1 event
- Flash Flooding and Damaging Wind in Tennessee, July 1, 2020$2.0 million · 50 kt wind · 8 events
- Flash Flooding and Flooding in North Dakota, July 1 to 3, 2020$1.5 million · 4 events
- Tornado and Hail in Kansas, July 1, 2020$200,000 · EF1 · 6 events
- Flash Flooding and Damaging Wind in Mississippi, July 1, 2020$480,000 · 50 kt wind · 7 events
- Flood and Hail in New Jersey, July 1, 2020$303,000 · 1 in hail · 7 events
- Damaging Winds and Lightning Strikes in Virginia, July 1, 2020$87,000 · 60 kt wind · 6 events
- Damaging Wind in Minnesota, July 1, 2020$100,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 1, 2020$50,000 · 1 in hail · 15 events
- Flash Flood and Damaging Winds in Mississippi, July 1, 2020$40,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 911766, 911771, 911773.